Alert archive / Iowa / Wind Advisories in 2019
Wind Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Oct 18, 2019, 3:25 AM CDT for 7 counties in Iowa; Jackson County, Minnesota. It took effect at Oct 18, 2019, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 3:25 AM CDT (08:25 UTC)
- In effect from
- Oct 18, 2019, 10:00 AM CDT
- Expired
- Oct 18, 2019, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Woodbury County, IA, Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WWUS73 KFSD 180825 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 325 AM CDT Fri Oct 18 2019 IAZ003-013-014-021-022-031-032-MNZ090-182300- /O.NEW.KFSD.WI.Y.0008.191018T1500Z-191018T2300Z/ Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Woodbury-Ida-Jackson- 325 AM CDT Fri Oct 18 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Dickinson, O'Brien, Clay, Cherokee, Buena Vista, Woodbury and Ida Counties. In Minnesota, Jackson County. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
2 follow-up statements
605 WWUS73 KFSD 181537 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1037 AM CDT Fri Oct 18 2019 IAZ003-013-014-021-022-031-032-MNZ090-182300- /O.CON.KFSD.WI.Y.0008.000000T0000Z-191018T2300Z/ Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Woodbury-Ida-Jackson- Including the cities of Spirit Lake, Milford, Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Jackson, and Lakefield 1037 AM CDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Dickinson, O'Brien, Clay, Cherokee, Buena Vista, Woodbury and Ida Counties. In Minnesota, Jackson County. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
178 WWUS73 KFSD 182248 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 548 PM CDT Fri Oct 18 2019 IAZ003-013-014-021-022-031-032-MNZ090-190000- /O.EXP.KFSD.WI.Y.0008.000000T0000Z-191018T2300Z/ Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Woodbury-Ida-Jackson- 548 PM CDT Fri Oct 18 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds are expected to continue to diminish toward and after sunset. $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Oct 17, 10:37 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Oct 17, 10:37 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 1037 PM CDT Thu Oct 17 2019 .SHORT TERM...(This Evening through Friday) Issued at 401 PM CDT Thu Oct 17 2019 A broad area of mid/high clouds are streaming eastward out of the western High Plains this afternoon, and these will push across our area during the overnight hours. The surface gradient will increase during the night with an approach of a surface trough from the west, and this will result in breezy southeasterly winds. Due to these two factors it will be a mild night with lows in the mid 40s to around 50. On Friday the aforementioned surface trough/frontal boundary begins to push across our CWA as an upper level trough slides into the Northern Plains. With good mixing and the strong southerly flow, it will be a warm day for this time of year with highs in the mid 60s to lower 70s. It will remain dry through the day. .LONG TERM...(Friday Night through Thursday) Issued at 401 PM CDT Thu Oct 17 2019 The frontal boundary will continue to push eastward and exit our area late Friday evening. Moisture with the system is rather sparse, though a few models are spitting out light QPF, so introduced small pops over parts of northwestern IA during the evening. With clearing skies, dying winds, and cold air advection behind the front, it will be a cooler night with lows down into the lower to mid 40s. Saturday will be slightly cooler, though still just above normal for this time of year, with highs lower to mid 60s and light winds. Upper level energy drifts out of the Pacific Northwest on Saturday night, with a deepening upper level trough developing over the Northern Plains by Sunday. At the surface, low pressure winds up over southeastern SD/eastern NE, bringing increasing rain chances to our area for Sunday into Monday. By Sunday afternoon, some instability works into the area, so may even see a few thunderstorms through the afternoon and evening. In addition, winds will begin to crank up, leading to a prolonged period of breezy to windy conditions lingering through Tuesday. Soundings supported winds stronger than the given NBM winds, so generally increased winds for Sunday through Tuesday in coordination with surrounding offices. With the departure of the system, temperatures will cool down with highs upper 40s and 50s for Monday/Tuesday. Models are still hinting at another system toward Wednesday night and Thursday of next week, though there remains enough differences that confidence is low in any one solution. Thermal profiles do look a little cooler with this system, so cannot rule out some snow potential during at least part of the period, so it will be something to watch. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1033 PM CDT Thu Oct 17 2019 Upper level clouds continue to stream overhead with primarily VFR conditions expected thru the period. Some minor suggestion in a couple models that there could be a bit of MVFR clouds around daybreak Friday morning, however confidence is quite low in this scenario. Otherwise, breezy southerly winds are expected Friday ahead of an incoming front that will eventually shift winds out of the west/northwest. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM...JM AVIATION...Kalin
Hazardous weather outlook, Oct 17, 4:27 AM CDT, 22 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 427 AM CDT Thu Oct 17 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-180930- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme- Yankton-Union- 427 AM CDT Thu Oct 17 2019 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds are expected on Monday, with gusts approaching 45 mph at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Iowa, 2019Wind Advisories in Minnesota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.